Alert archive / Kentucky / Tornado Warnings in 2010

Tornado Warning 9, NWS Jackson, KY

April 24, 20105 counties in Kentucky

NWS Jackson, KY issued this tornado warning at Apr 24, 2010, 11:54 PM EDT for 5 counties in Kentucky. It was in force for 51 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2010, 11:54 PM EDT (03:54 UTC)
Expired
Apr 25, 2010, 12:45 AM EDT
In force
51 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

Counties Clay County, KY, Knox County, KY, Laurel County, KY, McCreary County, KY, Whitley County, KY

The radar

The Knoxville radar (KMRX), 117 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 12:10 AM EDTHAIL 1Grove, KYNEAR GROVE
Apr 25, 12:20 AM EDTFUNNEL CLOUDCorbin, KYSEVERAL PEOPLE REPORTED SEEING FUNNEL CLOUD NEAR CORBIN
Apr 25, 12:20 AM EDTHAIL 1.75Corbin, KY
Apr 25, 12:35 AM EDTTSTM WND DMGKeavy, KYHOUSE COLLAPSED ON LEVEL GREEN RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 7:15 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2010-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2010-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 659 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
189 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
659 m²/s²
0-3 km storm-relative helicity
781 m²/s²
Significant tornado parameter
0.5
Supercell composite
11.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

108 
WFUS53 KJKL 250354
TORJKL
KYC051-121-125-147-235-250445-
/O.NEW.KJKL.TO.W.0009.100425T0354Z-100425T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1154 PM EDT SAT APR 24 2010

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL CLAY COUNTY IN SOUTHEAST KENTUCKY...
  NORTHERN KNOX COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHEASTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 1245 AM EDT

* AT 1148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR WIBORG...OR 6 MILES NORTHWEST OF WHITLEY    
  CITY...AND MOVING EAST AT 55 MPH. IN ADDITION TO POSSIBLY          
  PRODUCING A TORNADO THIS STORM IS ALSO CAPABLE OF PRODUCING WINDS  
  OF UP TO 80 MPH AND HAIL UP TO GOLFBALL SIZE.

* LOCATIONS IMPACTED INCLUDE...
  BARBOURVILLE...BEULAH HEIGHTS...HONEYBEE...CUMBERLAND FALLS S.P....
  KRUPP...YOUNGS CREEK...BARK CAMP...CLIO...GOLDBUG...HOLLY BAY REC.
  AREA...GROVE...DEERING...WALDEN...RYE...VOX...ROCKHOLDS...FABER...
  KEAVY...BARTON AND CORBIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TO REPORT TORNADOS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER
SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3682 8460 3684 8460 3685 8459 3686 8460
      3688 8457 3716 8370 3690 8361 3671 8455
TIME...MOT...LOC 0353Z 250DEG 46KT 3682 8446

$$

PELTON
4 follow-up statements
109 
WWUS53 KJKL 250407
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1207 AM EDT SUN APR 25 2010

KYC051-121-125-147-235-250445-
/O.CON.KJKL.TO.W.0009.000000T0000Z-100425T0445Z/
CLAY KY-LAUREL KY-KNOX KY-WHITLEY KY-MCCREARY KY-
1207 AM EDT SUN APR 25 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN MCCREARY...
NORTHERN WHITLEY...KNOX...SOUTHERN LAUREL AND SOUTH CENTRAL CLAY
COUNTIES UNTIL 1245 AM EDT...

AT MIDNIGHT EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR CUMBERLAND FALLS S.P....OR 12 MILES NORTHEAST 
OF WHITLEY CITY...MOVING NORTHEAST AT 60 MPH. IN ADDITION TO 
POSSIBLY PRODUCING A TORNADO THIS STORM IS ALSO CAPABEL OF PRODUCING 
WINDS OF UP TO 90 MPH AND HAIL UP TO WALNUT SIZE.

LOCATIONS IMPACTED INCLUDE...
  LAUREL LAKE STATE PARK...BARBOURVILLE...GOLDBUG...DEERING...       
  GROVE...WALDEN...HOLLY BAY REC. AREA...RYE...ROCKHOLDS...FABER...  
  VOX...BARTON...KEAVY...WOODBINE...  CORBIN...MOORE HILL...NORTH    
  CORBIN...WILTON...DORTHAE...SILER AND LILY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3685 8443 3689 8445 3693 8442 3716 8370
      3690 8361 3676 8431
TIME...MOT...LOC 0405Z 244DEG 51KT 3690 8426

$$

PELTON
740 
WWUS53 KJKL 250422
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1222 AM EDT SUN APR 25 2010

KYC147-250431-
/O.CAN.KJKL.TO.W.0009.000000T0000Z-100425T0445Z/
MCCREARY KY-
1222 AM EDT SUN APR 25 2010

...THE TORNADO WARNING FOR NORTHEASTERN MCCREARY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3686 8418 3690 8421 3693 8423 3699 8423
      3716 8370 3691 8361
TIME...MOT...LOC 0421Z 250DEG 52KT 3699 8401

$$

KYC051-121-125-235-250445-
/O.CON.KJKL.TO.W.0009.000000T0000Z-100425T0445Z/
CLAY KY-LAUREL KY-KNOX KY-WHITLEY KY-
1222 AM EDT SUN APR 25 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL WHITLEY...
NORTHERN KNOX...SOUTHEASTERN LAUREL AND SOUTH CENTRAL CLAY COUNTIES
UNTIL 1245 AM EDT...

AT 1217 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR NORTH CORBIN...OR 11 MILES SOUTH OF 
LONDON...MOVING EAST AT 60 MPH. GOLFBALL SIZE HAIL WAS REPORTED AT 
NORTH CORBIN WITH THIS STORM IN NORTH CORBIN AT 1220 PM EDT.

LOCATIONS IMPACTED INCLUDE...
  EMMANUEL...LOWELL...BENTLEY STATION...GARRICH...TUTTLE...BAILEYS
  SWITCH...KNOXFORK...JARVIS...CANE CREEK...LIDA...CANNON...GIBBS...
  CRANES NEST...BLACKWATER...TEDDERS...GIRDLER...FLETCHER...SASSER...
  HINKLE AND GREEN ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3686 8418 3690 8421 3693 8423 3699 8423
      3716 8370 3691 8361
TIME...MOT...LOC 0421Z 250DEG 52KT 3699 8401

$$

PELTON
104 
WWUS53 KJKL 250434
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1234 AM EDT SUN APR 25 2010

KYC235-250443-
/O.CAN.KJKL.TO.W.0009.000000T0000Z-100425T0445Z/
WHITLEY KY-
1234 AM EDT SUN APR 25 2010

...THE TORNADO WARNING FOR NORTH CENTRAL WHITLEY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF WHITLEY
COUNTY.

LAT...LON 3696 8395 3696 8400 3701 8401 3705 8402
      3716 8370 3701 8365
TIME...MOT...LOC 0433Z 250DEG 52KT 3706 8384

$$

KYC051-121-125-250445-
/O.CON.KJKL.TO.W.0009.000000T0000Z-100425T0445Z/
CLAY KY-LAUREL KY-KNOX KY-
1234 AM EDT SUN APR 25 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL KNOX...EAST
CENTRAL LAUREL AND CENTRAL CLAY COUNTIES UNTIL 1245 AM EDT...

AT 1230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR BLACKWATER...OR 10 MILES SOUTHWEST OF 
MANCHESTER...MOVING EAST AT 60 MPH. BESIDES THE TORNADO THREAT
WIND GUSTS UP TO 70 MPH AND HAIL UP TO QUARTER SIZE IS POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  COTTONGIN...PIGEONROOST...JONSEE...PARK VALLEY...HERRON...HOUSE...
  SIBERT...HIMA...ADD...LINCOLN...BLUEHOLE...HORSE CREEK JUNCTION...
  OGLE...GARRARD...GOOSE ROCK...BOHO...BRIGHTSHADE AND BOTTO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3696 8395 3696 8400 3701 8401 3705 8402
      3716 8370 3701 8365
TIME...MOT...LOC 0433Z 250DEG 52KT 3706 8384

$$

PELTON
078 
WWUS53 KJKL 250447
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1247 AM EDT SUN APR 25 2010

KYC051-121-125-250456-
/O.EXP.KJKL.TO.W.0009.000000T0000Z-100425T0445Z/
CLAY KY-LAUREL KY-KNOX KY-
1247 AM EDT SUN APR 25 2010

...THE TORNADO WARNING FOR NORTH CENTRAL KNOX...EAST CENTRAL LAUREL 
AND CENTRAL CLAY COUNTIES HAS BEEN CANCELLED...

A NEW WARNING HAS BEEN ISSUED FOR SOUTHERN CLAY COUNTY AND LOCATIONS
FURTHER TO THE EAST. PLEASE REFER TO THAT BULLETIN FOR THE LATEST 
SEVERE WEATHER INFORMATION.

LAT...LON 3696 8395 3696 8400 3701 8401 3705 8402
      3716 8370 3701 8365
TIME...MOT...LOC 0434Z 250DEG 52KT 3706 8382

$$

PELTON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Apr 24, 10:32 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Apr 24, 10:32 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1032 PM EDT SAT APR 24 2010

.SHORT TERM...UPDATED

THE LINE OF THUNDERSTORMS HAS OVERALL WEAKENED SIGNIFICANTLY OVER
THE PAST COUPLE OF HOURS. THERE STILL CURRENTLY REMAINS A COUPLE OF
MORE INTENSE SEGMENTS CURRENTLY MOVING IN FROM THE CUMBERLAND PLATEAU.
THESE WILL NEED TO BE WATCHED...HOWEVER BELIEVE THAT THE BLUEGRASS
COUNTIES AND NORTH OF I-64 ARE DONE WITH SEVERE POTENTIAL...AS THESE
CELLS WILL TRACK EAST AND SOUTH OF THESE LOCATIONS. HAVE ALSO GOTTEN RID OF
WATCH IN THE FAR EAST...AS THE CONVECTION WILL NOT HOLD TOGETHER LONG
ENOUGH TO AFFECT THESE AREAS. WILL KEEP EVERYTHING ELSE GOING UNTIL
THE CUMBERLAND PLATEAU CONVECTION SHOWS A CONSISTENT WEAKENING TREND.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH MONDAY/

INITIAL LINE OF THUNDERSTORMS CROSSING ERN KY. THESE STORMS ARE
PRODUCING LGTNG AND ARE MOVING AT NEARLY 50 MPH BUT SO FAR HAVE HAD
NO SEVERE TO REPORT. EXPECTING A BREAK IN THE WEATHER WITH ADDITIONAL
HEATING TO DESTABILIZE THE AIR. CURRENT 85H JET OVER WRN KY WILL MOVE
TO ERN KY BY LATER THIS EVENING TO ADD SHEAR TO THE WAA AND ADDED
MOISTURE. EXPECTING GREATER POTENTIAL FOR SVR LATER THIS AFTERNOON
AND EARLY EVENING. THE COLD FNT WILL HANG ON OUR ERN MTNS AND A WAVE
WILL FORM ON THE COLD FNT TO FURTHER STALL IT AND EVEN CAUSE IT TO
BACK SOME. WHEN THIS LOW TRACKS NORTH OVERNIGHT IT WILL ALLOW THE WX
TO FINALLY MOVE EAST. THE LOW WILL BECOME THE DOMINANT LOW NEAR THE
MID OH/IN BORDER AND THEN TRACK ALMOST DUE EAST ALONG I70. LOOK FOR
WRAP AROUND S/WVS TO BRING ADDITIONAL WAVES OF PCPN TO THE AREA ALONG
WITH COOLER AIR.

HAVE USED A BLEND OF NAM/GFS MOS NUMBERS WITH THE WARMER LOWS AND
COOLER HIGHS FOR THE SHORT TERM.

.LONG TERM.../MONDAY NIGHT THROUGH SATURDAY/

SEVERE WEATHER CONCERNS PRECLUDE MUCH WORK IN THE LONG TERM TODAY...
BUT LITTLE WORK APPEARS TO BE NEEDED ANYWAY BASED ON LATEST MODEL
TRENDS. PROGS CONTINUE TO INDICATE A SLOWLY EVOLVING WEATHER PATTERN
NEXT WEEK WITH UPPER LEVEL TROUGH TUESDAY AND WEDNESDAY OVER THE
OHIO VALLEY GIVING WAY TO RIDGING LATE IN THE WEEK. CURRENT
INDICATIONS ARE THAT A RATHER LARGE UPPER TROUGH CENTERED OVER THE
ROCKIES WILL THEN BEGIN SHIFTING EASTWARD BRINGING ANOTHER THREAT OF
PRECIP TO THE AREA LATE IN THE PERIOD.

SENSIBLE WEATHER SHOULD FEATURE UNSEASONABLY COOL AND SHOWERY
CONDITIONS MONDAY NIGHT AND TUESDAY AS THE UPPER TROUGH PASSES
OVERHEAD AND OFF TO OUR EAST. LEFT IN THE THUNDER MENTION ON TUESDAY
WITH COOL POOL ALOFT. OTHERWISE... CLOUDS AND RAIN CHANCES WILL
DECREASE TUESDAY NIGHT AND WEDNESDAY AS HEIGHTS RISE ALOFT. A WARM
FRONT WILL PASS BY THURSDAY HELPING BOOST TEMPS FROM THE 60S WELL
INTO THE 70S THURSDAY AND FRIDAY. IT SHOULD PASS BY DRY. WILL THEN
INSERT A 20 POP FOR FRIDAY NIGHT AND SATURDAY FAVORING A SLOWER
SOLUTION THAN THE 24/12Z GFS WITH THE APPROACH OF OUR NEXT SYSTEM.

&&

.AVIATION.../00Z TO 00Z/

AN INTENSE AREA OF LOW PRESSURE WILL BRING A LINE OF INTENSE
CONVECTION TOWARD THE AREA LATER THIS EVENING. STRONG GUSTY WINDS
AND TEMPORARY IFR OR WORSE CONDITIONS WILL ACCOMPANY THIS LINE AS IT
TRACKS EAST ACROSS THE AREA BETWEEN 01 AND 05Z. WINDS WILL SHIFT TO
THE SOUTH...AND THEN TO THE SOUTHWEST BEHIND THIS LINE. WINDS WILL
ALSO CONTINUE TO BE GUSTY THROUGH THE DAY TOMORROW. ADDITIONALLY...
SCATTERED SHOWERS WILL ALSO CONTINUE TO THREATEN BEHIND THE INITIAL
LINE OF CONVECTION.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 3 AM EDT SUNDAY FOR KYZ058>060-068-069-079-
080-083>088-106-108-109-111>118.

&&

SHORT TERM...DUSTY/GEOGERIAN
LONG TERM....ABE
AVIATION...GEOGERIAN
Hazardous weather outlook, Apr 24, 7:28 PM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
728 PM EDT SAT APR 24 2010

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-260230-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
728 PM EDT SAT APR 24 2010

...TORNADO WATCH 98 IN EFFECT UNTIL 3 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

A STRONG LOW PRESSURE SYSTEM MOVING TO THE NORTHEAST WILL CREATE A
FAVORABLE ENVIRONMENT OVER EASTERN KENTUCKY FOR THE FORMATION OF
SEVERE THUNDERSTORMS. THESE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS. THERE IS EVEN A SLIGHT
POSSIBILITY FOR TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EARLY TONIGHT.

DUSTY

In the hours before

Special weather statement, Apr 24, 6:36 PM EDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
636 PM EDT SAT APR 24 2010

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-250200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
636 PM EDT SAT APR 24 2010

...SEVERE THUNDERSTORMS REMAIN POSSIBLE THIS EVENING...

A LINE OF SEVERE THUNDERSTORMS WILL ENCROACH EASTERN KENTUCKY LATER
THIS EVENING. THIS LINE...IF IT REMAINS INTENSE...WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS UP TO 70 MPH AND LARGE HAIL. AN ISOLATED
TORNADO CAN ALSO NOT BE RULED OUT.

THIS LINE WILL REACH A LINE FROM FLEMINGSBURG...TO IRVINE...TO
MONTICELLO BETWEEN 9 AND 10 PM...AND A LINE FROM MOREHEAD TO
BEATTYVILLE...TO WHITLEY CITY BETWEEN 10 AND 11 PM.

RESIDENTS OF EASTERN KENTUCKY NEED TO MONITOR FORECASTS FROM THE
NATIONAL WEATHER SERVICE AND LOCAL MEDIA FOR UPDATES ON THIS
DEVELOPING SEVERE WEATHER SITUATION.

GEOGERIAN
Special weather statement, Apr 24, 7:58 PM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
758 PM EDT SAT APR 24 2010

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-250200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
758 PM EDT SAT APR 24 2010

...TORNADO WATCH IN EFFECT THROUGH 3AM EDT SUNDAY...

A LINE OF SEVERE THUNDERSTORMS WILL ENCROACH EASTERN KENTUCKY LATER
THIS EVENING. THIS LINE...IF IT REMAINS INTENSE...WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS UP TO 70 MPH AND LARGE HAIL. AN ISOLATED
TORNADO CAN ALSO NOT BE RULED OUT.

THIS LINE WILL REACH A LINE FROM FLEMINGSBURG...TO IRVINE...TO
MONTICELLO BETWEEN 9 AND 10 PM...AND A LINE FROM MOREHEAD TO
BEATTYVILLE...TO WHITLEY CITY BETWEEN 10 AND 11 PM.

RESIDENTS OF EASTERN KENTUCKY NEED TO MONITOR FORECASTS FROM THE
NATIONAL WEATHER SERVICE AND LOCAL MEDIA FOR UPDATES ON THIS
DEVELOPING SEVERE WEATHER SITUATION.

GEOGERIAN/MACZKO
Special weather statement, Apr 24, 9:30 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
930 PM EDT SAT APR 24 2010

KYZ044-050>052-104-250200-
FLEMING-ROWAN-BATH-ELLIOTT-MONTGOMERY-
930 PM EDT SAT APR 24 2010

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH
1000 PM EDT SATURDAY EVENING...

   SOUTHEASTERN FLEMING...
   ROWAN...
   BATH...
   NORTHWESTERN ELLIOTT AND
   EAST CENTRAL MONTGOMERY.

AT 929 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OGGS
STATION...OR 7 MILES EAST OF MOUNT STERLING...MOVING NORTHEAST AT 50
MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...OLYMPIA AROUND
935 PM EDT...MIDLAND AROUND 940 PM EDT...MIDLAND AROUND 945 PM EDT...
BRANDY AROUND 950 PM EDT...MOREHEAD AROUND 955 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...OCCASIONAL LIGHTNING
AND SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT SUNDAY MORNING FOR
EASTERN KENTUCKY.

GEOGERIAN
Special weather statement, Apr 24, 9:37 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
937 PM EDT SAT APR 24 2010

KYZ058>060-069-106-108-109-111-112-250200-
MENIFEE-POWELL-ESTILL-MORGAN-MAGOFFIN-WOLFE-LEE-BREATHITT-JACKSON-
937 PM EDT SAT APR 24 2010

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 1000 PM EDT SATURDAY EVENING...

   SOUTHERN MORGAN...
   SOUTHERN MENIFEE...
   EASTERN POWELL...
   NORTHWESTERN MAGOFFIN...
   WOLFE...
   ESTILL...
   LEE...
   NORTHWESTERN BREATHITT AND
   EXTREME NORTH CENTRAL JACKSON.

AT 937 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM JINKS TO PINNACLE TO MALONEY...OR ALONG A LINE
EXTENDING FROM IRVINE TO 7 MILES NORTHWEST OF BEATTYVILLE TO
BEATTYVILLE...MOVING NORTHEAST AT 60 MPH. THIS STORM MAY INTENSIFY
OVER THE NEXT HALF OF AN HOUR.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PITTS AROUND
945 PM EDT...ROGERS CHAPEL AROUND 950 PM EDT...LIZZIELANE AROUND 955
PM EDT...MAYTOWN AROUND 1000 PM EDT...

RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...GUSTY WINDS OF 40 TO 50
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND POSSIBLY SMALL HAIL
IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT SUNDAY MORNING FOR
EASTERN KENTUCKY.

JP
Special weather statement, Apr 24, 10:24 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1024 PM EDT SAT APR 24 2010

KYZ079-083-084-250315-
PULASKI-WAYNE-MCCREARY-
1024 PM EDT SAT APR 24 2010

...A LINE OF STRONG THUNDERSTORMS TO AFFECT LAKE CUMBERLAND AND THE
FOLLOWING COUNTIES THROUGH 1115 PM EDT SATURDAY EVENING...

   PULASKI...
   NORTHERN WAYNE AND
   NORTH CENTRAL MCCREARY.

AT 1021 PM EDT...A STRONG THUNDERSTORM WAS LOCATED ALONG A LINE
EXTENDING FROM 18 MILES WEST OF CAINS STORE TO 11 MILES NORTHWEST OF
CABELL TO 13 MILES WEST OF CABELL...OR ALONG A LINE EXTENDING FROM 25
MILES NORTHWEST OF MONTICELLO TO 17 MILES NORTH OF ALBANY TO 10 MILES
NORTHWEST OF ALBANY...MOVING EAST AT 45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CABELL AROUND
1035 PM EDT...PARNELL AROUND 1040 PM EDT...NAOMI AND MONTICELLO
AROUND 1045 PM EDT...TRIMBLE AROUND 1050 PM EDT...FRAZER AROUND 1055
PM EDT...SOMERSET AROUND 1100 PM EDT.

RESIDENTS SHOULD EXPECT BRIEF TORRENTIAL RAIN...WITH RAINFALL RATES
OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT SUNDAY MORNING FOR
EASTERN KENTUCKY.

PELTON
Local storm report, Apr 24, 11:28 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1128 PM EDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND DMG     FERGUSON                37.07N 84.59W
04/24/2010                   PULASKI            KY   TRAINED SPOTTER

            SPOTTER REPORTS EST WINDS OF 60-70 MPH ABOUT 1/2 MILE N
            OF SOMERSET. NO HAIL.

&&

BECKER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 9:00 PM EDTSevere Thunderstorm WarningJKLBath, Estill, Menifee, Montgomery, Powell30 min
Apr 24, 10:28 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Rockcastle, Wayne47 min
Apr 24, 10:43 PM EDTTornado WarningJKLPulaski, Wayne32 min
Apr 24, 10:59 PM EDTSevere Thunderstorm WarningJKLPulaski, Wayne31 min
Apr 24, 11:01 PM EDTAreal Flood AdvisoryJKLEstill, Jackson, Powell, Pulaski, Rockcastle, Wayne3 hr
Apr 24, 11:16 PM EDTTornado WarningJKLMcCreary, Wayne44 min
Apr 24, 11:29 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Lee, Owsley, Pulaski and 1 more46 min
Apr 24, 11:32 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Wayne, Whitley43 min
Apr 25, 12:02 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Jackson, Knox, Laurel, Lee and 5 more2 hr
Apr 25, 12:15 AM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Estill, Jackson, Laurel, Lee and 5 more45 min
Apr 25, 12:44 AM EDTTornado WarningJKLClay, Knott, Leslie, Perry46 min
Apr 25, 2:16 AM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knott, Knox, Leslie and 3 more3 hr
Apr 25, 10:04 AM EDTLake Wind AdvisoryJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more8 hr

Nearby

Tornado Warnings in Kentucky, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.